Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 69, NWS Nashville, TN

May 30, 2004Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 30, 2004, 10:24 PM CDT for Montgomery County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2004, 10:24 PM CDT (03:24 UTC)
Expired
May 30, 2004, 11:15 PM CDT
In force
51 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Montgomery County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 9:15 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2004-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2004-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2491 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
2.8
Supercell composite
16.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WUUS54 KOHX 310324
SVRBNA
TNC125-310415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1024 PM CDT SUN MAY 30 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE

* UNTIL 1115 PM CDT

* AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF CLARKSVILLE...MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  IN NORTHEASTERN MONTGOMERY COUNTY BY 1040 PM CDT

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF
SEVERE THUNDERSTORMS APPROACH YOUR AREA...GO TO A SAFE PLACE.
ESPECIALLY IF YOU LIVE IN A MOBILE HOME.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR TENNESSEE.

LAT...LON 3654 8756 3641 8740 3671 8696 3685 8715

$$

END/JAO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:50 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 30, 8:50 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
850 PM CDT SUN MAY 30 2004

.DISCUSSION...
TONIGHT...SEVERE WEATHER IS BEARING DOWN ON THE MID STATE AS TO OUR
WEST MEM AND PAH WFOS HAVE ALREADY ISSUED NUMEROUS SVR AND TOR
WARNINGS. AS A COLD FRONT CURRENTLY LOCATED OVER CENTRAL MISSOURI AND
NORTHERN ARKANSAS ADVANCES EASTWARD TOWARDS THE MID STATE...A SQUALL
LINE OF SVR THUNDERSTORMS OUT AHEAD OF THE FRONT WILL ENTER EXTREME
NORTHWEST MIDDLE TENNESSEE AROUND 10 PM...INTO THE BNA AREA SHORTLY
AFTER MIDNIGHT AND THE THUNDERSTORMS ACTIVITY WILL LEAVE THE
CUMBERLAND PLATEAU REGION AROUND 9 AM MONDAY MORNING. EXPECT TO
UPDATE THE ZONE PACKAGE LATER TONIGHT TO ADD WATCHES FOR SEVERE
WEATHER.

A FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING. TONIGHT AND EARLY
THIS MORNING IN THE HEAVIER STORMS SECTIONS OF THE MID STATE COULD
SEE AMOUNTS OF OVER TWO INCHES AND SOME LOCATIONS RECEIVING OVER
THREE INCHES OF PRECIPITATION.

AT THIS TIME NO CHANGES TO PREVIOUS FORECAST PACKAGE.

&&

.BNA WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT AND EARLY
MONDAY.

&&

31
Hazardous weather outlook, May 30, 12:46 PM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 PM CDT SUN MAY 30 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-311030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1246 PM CDT SUN MAY 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT
DEEP UPPER TROUGH WILL SWING THROUGH THE REGION TONIGHT AND EARLY
MONDAY MORNING WHILE TAKING ON NEGATIVE TILT. A BAND OF SOUTHWESTERLY
60 MPH WINDS AT THE MID LEVELS WILL SPREAD ACROSS NORTHERN ARKANSAS
THIS AFTERNOON...AND ACROSS THE TENNESSEE AND OHIO RIVER VALLEYS
TONIGHT. AT HIGHER LEVELS...THE PATTERN IS EXPECTED TO BECOME
INCREASINGLY DIFFLUENT. A SEVERE THUNDERSTORM COMPLEX IS EXPECTED TO
DEVELOP IN THE LOWER MISSISSIPPI RIVER VALLEY THIS EVENING...THEN
MOVE EAST INTO MIDDLE TENNESSEE OVERNIGHT. THE MAIN PROBLEMS FROM THE
SEVERE THUNDERSTORMS WILL BE DAMAGING DOWNBURSTS WINDS...LARGE HAIL
AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ONGOING SEVERE WEATHER IS LIKELY EARLY MONDAY MORNING.

MONDAY AFTERNOON THROUGH SATURDAY THE POTENTIAL FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY SUNDAY NIGHT.

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:15 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Montgomery, Stewart60 min
May 30, 9:48 PM CDTTornado WarningOHXBenton, Hickman, Humphreys, Perry27 min
May 30, 9:55 PM CDTSevere Thunderstorm WarningOHXRobertson50 min
May 30, 10:08 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner37 min
May 30, 10:19 PM CDTTornado WarningOHXHickman, Perry26 min
May 30, 10:37 PM CDTSevere Thunderstorm WarningOHXDickson, Humphreys38 min
May 30, 10:40 PM CDTSevere Thunderstorm WarningOHXRobertson20 min
May 30, 10:45 PM CDTTornado WarningOHXDickson, Hickman30 min
May 30, 11:06 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson39 min
May 30, 11:34 PM CDTTornado WarningOHXDavidson, Wilson26 min
May 30, 11:40 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale50 min
May 30, 11:50 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Lawrence, Lewis, Maury and 3 more40 min
May 30, 11:54 PM CDTFlash Flood WarningOHXDavidson, Wilson2 hr
May 30, 11:55 PM CDTFlash Flood WarningOHXHumphreys4 hr
May 30, 11:55 PM CDTTornado WarningOHXDavidson, Rutherford, Williamson, Wilson35 min
May 31, 12:16 AM CDTFlash Flood WarningOHXDickson4 hr
May 31, 12:23 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Davidson, Giles, Lawrence and 6 more37 min
May 31, 12:27 AM CDTTornado WarningOHXBedford, Marshall, Maury, Rutherford, Williamson33 min
May 31, 12:39 AM CDTTornado WarningOHXGiles21 min
May 31, 12:47 AM CDTFlash Flood WarningOHXHickman4 hr
May 31, 1:02 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Cumberland, DeKalb, Grundy and 5 more43 min
May 31, 1:10 AM CDTFlash Flood WarningOHXRutherford4 hr
May 31, 1:19 AM CDTTornado WarningOHXBedford, Coffee26 min
May 31, 1:43 AM CDTSevere Thunderstorm WarningOHXCoffee, Cumberland, Fentress, Grundy, Overton, Putnam and 3 more47 min
May 31, 1:49 AM CDTTornado WarningOHXGrundy26 min
May 31, 1:55 AM CDTFlash Flood WarningOHXDavidson, Sumner, Wilson4 hr
May 31, 2:10 AM CDTFlash Flood WarningOHXOverton4 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.